Missouri, 2001Hail and Damaging Winds in Missouri, June 14, 2001
June 14, 2001 · NWS EAX · 31 events in 24 counties and zones
23 thunderstorm wind, 8 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $90,000
- Crop damage
- None recorded
- Events
- 31
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 14, 2:45 AM CST, 4 hours 1 minute earlier.
Area forecast discussion, Jun 14, 2:45 AM CST, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
345 AM CDT THU JUN 14 2001
IR SAT SHOWS THAT CLOUD TOPS CONTINUE TO COOL THIS MORNING...WITH
SRN EXTENT OF CONVECTION RIGHT IN THE MIDDLE OF KANSAS ALONG FRONT.
AS THE LLVL JET MOVES EAST...EXPECT THE LINE OF CONVECTION TO FOLLOW
ALONG. NWRN ZONES WILL SEE ACTIVITY BY ZONE ISSUANCE...HOWEVER THE
REST OF WRN CWA WILL HAVE TO WAIT TIL MORE LIKE 12Z. WHILE THE
ACTIVITY MAY WEAKEN SOMEWHAT AS IT ENTERS CWA...EXPECT DAYTIME
HEATING TO REDEVELOP/STRENGTHEN IT IN ERN CWA. SEVERE POTENTIAL WILL
PROBABLY BE HIGHEST EAST OF I35. DIRECTIONAL SHEAR MORESO THAN
SPEED SHEAR. WILL DO POPS CLOSE TO CURRNT ZFP/GUID. NOT EXPECTING A
LOT OF TRAINING AS FRONT SEEMS TO MOVE PRETTY FAST BY EVENING...BUT
BRIEF HEAVY RAIN IS POSSIBLE. TEMPS ARE TRICKY. FEEL THAT TSRA
WILL TAKE LONG ENOUGH THAT ERN CWA WILL BE ON THE WARM SIDE...WHERE
THE WRN CWA WILL HALT WARMING ONCE PRECIP ARRIVES. WARM CURRENT
TEMPS...SO WILL GO NEAR 85 IN THE WEST AND UPPER 80S IN THE EAST.
MODELS IN DECENT AGREEMENT WITH THE EXITING SYSTEM...AND THIS IS
ALONG THE LINES OF CURRNT PKG. COOLER DAY EXPECTED ON FRIDAY...WITH
WARM UP FOR THE WEEKEND. NO OTHER CHANGES PLANNED.
.EAX...
KS...NONE.
MO...NONE.
LVQ
In the hours before
Special weather statement, Jun 14, 5:00 AM CST, 1 hour 46 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-151200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
600 AM CDT THU JUN 14 2001
...THERE IS A RISK OF SEVERE THUNDERSTORMS TODAY THROUGH THIS
EVENING...
FORECAST: THROUGH THE MORNING...SEVERE THUNDERSTORMS ARE POSSIBLE
MAINLY WEST OF AN I35 LINE. THE MAIN THREAT FROM THESE STORMS WILL
BE LARGE HAIL...DAMAGING WINDS...VERY HEAVY RAINFALL AND FREQUENT
LIGHTNING. FROM LATE MORNING INTO THE EVENING HOURS...THIS ACTIVITY
WILL SHIFT EAST OF AN I35 LINE.
DISCUSSION: A LINE OF STRONG STORMS HAS FORMED OVER THE HIGH PLAINS
THIS MORNING...MOVING NORTHEAST INTO EXTREME NORTHEAST KANSAS AND
NORTHWEST MISSOURI. THEY ARE AHEAD OF A COLD FRONT AND STRONG
SURFACE LOW. AS THESE STORMS PROPAGATE TO THE EAST...THEY WILL
PRODUCE BOUNDARIES...IN ADDITION TO THE SURFACE FRONT...WHICH WILL
BE THE FOCUS FOR MORE THUNDERSTORMS THIS AFTERNOON. THE SYSTEM WILL
EXIT THE REGION DURING THE EVENING HOURS...WHICH WILL EFFECTIVELY
END THE ACTIVITY.
OUTLOOK: THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY AND
WEDNESDAY. AT THIS TIME...THE SEVERE POTENTIAL LOOKS TO BE MINIMAL.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT
HTTP://WWW.CRH.NOAA.GOV/EAX.
LVQ
Hail, De Kalb
- When
- June 14, 6:46 AM CST
- Where
- De Kalb County, Maysville
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.883, -94.383
Hail, Gentry
- When
- June 14, 6:46 AM CST
- Where
- Gentry County, King City
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.050, -94.533
Hail, Daviess
- When
- June 14, 7:45 AM CST
- Where
- Daviess County, Jamesport
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.967, -93.817
Hail, Grundy
- When
- June 14, 7:52 AM CST
- Where
- Grundy County, 6 mi SW of Trenton
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.017, -93.700
Hail, Linn
- When
- June 14, 9:50 AM CST
- Where
- Linn County, 4 mi SW of New Boston
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.917, -92.933
Hail, Cass
- When
- June 14, 1:17 PM CST
- Where
- Cass County, Cleveland
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.683, -94.600
Thunderstorm Wind, Cass
- When
- June 14, 1:20 PM CST
- Where
- Cass County, Peculiar
- Measured
- 61 kt (70 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.717, -94.467
Thunderstorm Wind, De Kalb
- When
- June 14, 1:20 PM CST
- Where
- De Kalb County, 1 mi E of Maysville
- Measured
- 61 kt (70 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.883, -94.367
Thunderstorm Wind, Jackson
- When
- June 14, 1:24 PM CST
- Where
- Jackson County, Raytown
- Measured
- 61 kt (70 mph)
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.017, -94.483
Thunderstorm Wind, Clay
- When
- June 14, 1:30 PM CST
- Where
- Clay County, Liberty
- Measured
- 61 kt (70 mph)
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.250, -94.433
Large trees reported blown down by law enforcement.
Thunderstorm Wind, Ray
- When
- June 14, 1:45 PM CST
- Where
- Ray County, 5 mi W of Richmond
- Measured
- 61 kt (70 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.283, -94.083
Thunderstorm Wind, Caldwell
- When
- June 14, 1:50 PM CST
- Where
- Caldwell County, Mirabile
- Measured
- 70 kt (81 mph)
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.617, -94.150
Thunderstorm Wind, Lafayette
- When
- June 14, 1:50 PM CST
- Where
- Lafayette County, Odessa
- Measured
- 61 kt (70 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.000, -93.967
Hail, Caldwell
- When
- June 14, 1:55 PM CST
- Where
- Caldwell County, Polo
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.550, -94.050
Thunderstorm Wind, Clinton
- When
- June 14, 2:00 PM CST
- Where
- Clinton County, Lathrop
- Measured
- 61 kt (70 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.550, -94.333
Thunderstorm Wind, Harrison
- When
- June 14, 2:00 PM CST
- Where
- Harrison County, 2 mi W of Blythedale
- Measured
- 61 kt (70 mph)
- Property damage
- $3,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 40.483, -93.950
Large trees down and 6 outbuildings destroyed.
Thunderstorm Wind, Daviess
- When
- June 14, 2:05 PM CST
- Where
- Daviess County, Pattonsburg
- Measured
- 61 kt (70 mph)
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.050, -94.133
Thunderstorm Wind, Johnson
- When
- June 14, 2:10 PM CST
- Where
- Johnson County, Warrensburg
- Measured
- 70 kt (81 mph)
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.767, -93.750
Thunderstorm Wind, Carroll
- When
- June 14, 2:16 PM CST
- Where
- Carroll County, Carrollton
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.367, -93.500
Thunderstorm Wind, Grundy
- When
- June 14, 2:16 PM CST
- Where
- Grundy County, Trenton
- Measured
- 61 kt (70 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.083, -93.617
Thunderstorm Wind, Cooper
- When
- June 14, 2:20 PM CST
- Where
- Cooper County, Boonville
- Measured
- 61 kt (70 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.967, -92.733
Hail, Grundy
- When
- June 14, 2:20 PM CST
- Where
- Grundy County, Trenton
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.083, -93.617
Thunderstorm Wind, Livingston
- When
- June 14, 2:20 PM CST
- Where
- Livingston County, Chillicothe
- Measured
- 61 kt (70 mph)
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.800, -93.550
Thunderstorm Wind, Macon
- When
- June 14, 2:20 PM CST
- Where
- Macon County, Excello
- Measured
- 61 kt (70 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.633, -92.483
Thunderstorm Wind, Saline
- When
- June 14, 2:35 PM CST
- Where
- Saline County, Marshall
- Measured
- 61 kt (70 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.133, -93.200
Thunderstorm Wind, Chariton
- When
- June 14, 2:55 PM CST
- Where
- Chariton County, 1 mi SE of Brunswick
- Measured
- 61 kt (70 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.417, -93.117
Thunderstorm Wind, Sullivan
- When
- June 14, 2:55 PM CST
- Where
- Sullivan County, Green City
- Measured
- 61 kt (70 mph)
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.267, -92.950
Thunderstorm Wind, Linn
- When
- June 14, 3:09 PM CST
- Where
- Linn County, Linneus
- Measured
- 61 kt (70 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.867, -93.233
Thunderstorm Wind, Putnam
- When
- June 14, 3:10 PM CST
- Where
- Putnam County, 1 mi S of Martinstown
- Measured
- 74 kt (85 mph)
- Injuries
- 2 direct, 0 indirect
- Property damage
- $50,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.400, -92.767
Mobile home destroyed with two injuries. Reported by law enforcement.
Thunderstorm Wind, Adair
- When
- June 14, 3:15 PM CST
- Where
- Adair County, Kirksville
- Measured
- 74 kt (85 mph)
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.200, -92.583
Thunderstorm Wind, Schuyler
- When
- June 14, 3:20 PM CST
- Where
- Schuyler County, Queen City
- Measured
- 78 kt (90 mph)
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.417, -92.567
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, June 14, 20011 death · 1 event
- Tornadoes in Iowa, June 14, 20013 injured · F2 · 2 events
- Tornado and Hail in Iowa, June 14, 2001$300,000 · F1 · 27 events
- Wildfire in California, June 14 to 20, 20016 injured · $150,000 · 1 event
- Tornado and Hail in Texas, June 14, 2001$91,000 · F0 · 57 events
- Damaging Winds and Lightning Strike in Kansas, June 14, 20012 injured · $305,000 · 78 kt wind · 15 events
- Extreme Cold in Colorado, June 14, 2001$250,000 · 1 event
- Flash Flood in Missouri, June 14, 2001$200,000 · 1 event
- Flash Flood in Arkansas, June 14 to 15, 2001$175,000 · 1 event
- Flash Flood and Lightning Strike in North Carolina, June 14, 2001$125,000 · 2 events
- Flash Flooding and Flood in Iowa, June 14, 20012 injured · 70 kt wind · 35 events
- Hail and Damaging Winds in Illinois, June 14, 2001$42,000 · 1 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5252927, 5252929, 5252925, 5252930, 5252937, 5252919, 5252920, 5252928, 5252934, 5252922, 5253000, 5252916, 5252936, 5252917, 5252923, 5252933, 5252926, 5252935, 5252918, 5252931, 5252924, 5252932, 5252939, 5252940, 5253001, 5252921, 5253003, 5252938, 5252999, 5252915, 5253002.